MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-15-E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the device has not yet been returned for evaluation; the cause of this complaint could not be conclusively determined.A follow-up report will be submitted on receipt of the device to include the device evaluation.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A review of the manufacturing records for this evo-20-25-15-e device of lot c1150439 revealed no discrepancies that could have contributed to this complaint issue.Prior to distribution all evo-20-25-15-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent was being deployed, then was retracted to reposition.Stent would not retract properly with some of the stent being visible after retraction.Endoscope and stent removed from patient as procedure could not continue with cook stent.Endoscope inserted back into patient and a new stent from another supplier was used to complete procedure.A malfunction precedence exists for a deployment issue that results in an exposed stent being removed from the patient with the delivery system.
 
Additional Manufacturer Narrative
On evaluation of the returned device, it was noted that no lockwire was in place or returned.The red shuttle was fully forward on the device indicating that they tried to recapture the stent to reposition it when the lockwire was removed-user error.¿stent would not retract properly with some of the stent being visible after retraction.¿ it would not be possible to retract the stent when the lockwire was pulled.Research and development engineer demonstrated this during the lab evaluation then deployed the stent fully to show that there were no issues with the stent the customer complaint was confirmed as retraction was not possible during evaluation, however, as stated by the research and development engineer retraction would not be possible once the lockwire had been pulled.Prior to distribution all evo-20-25-15-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As per the instructions for use that accompanies this device: ¿when stent point-of-no-return has been passed, pull safety wire out of delivery handle near wire guide port." from the information provided, there have been no adverse effects to the patient as a result of this occurrence.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Stent was being deployed, then was retracted to reposition.Stent would not retract properly with some of the stent being visible after retraction.Endoscope and stent removed from patient as procedure could not continue with cook stent.Endoscope inserted back into patient and a new stent from another supplier was used to complete procedure.A malfunction precedence exists for a deployment issue that results in an exposed stent being removed from the patient with the delivery system.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6131639
Report Number3001845648-2016-00341
Device Sequence Number812652
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)170915(10)C1150439
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-15-E
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/28/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1